MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-135-P-NS-DAV
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the hub became detached from the shaft of the cxi support catheter during a tibial peroneal trunk intervention procedure.This occurred while trying to cross a tight, "very" calcific lesion while torquing the catheter.A second cxi support catheter was used which also could not cross the lesion but no hub detachment was reported.The procedure was able to be completed using another manufacturer's catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, functional test, and a visual inspection of the returned device were conducted during the investigation.The visual inspection and functional test of the returned device confirmed that the device was separated at the hub in two segments with sheath material noted in the hub.The distal segment was measured to be 134.9cm from the end of the strain relief.No kinks or damage were noted beyond the frayed material at the separation, and a wire checker was able to pass through both segments.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, the subassembly lot had several nonconformances for gaps in lamination (3), failed leak test (3), coating peeling (3), tip short (3), foreign matter (1), and shaft damage (1).While these nonconformances were related to the reported failure, the affected units were destroyed and not replaced.It should be noted there were no other reported complaints for the original lot number.Furthermore, an ifu is provided with the device which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause can be traced to unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7865328
Report Number1820334-2018-02592
Device Sequence Number19336091
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)210214(10)8585710
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Device Lot Number8585710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1